Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A remark on the homomorphism on $C(X)$


Authors: Z. Ercan and S. Onal
Journal: Proc. Amer. Math. Soc. 133 (2005), 3609-3611
MSC (2000): Primary 46J10, 46E25
DOI: https://doi.org/10.1090/S0002-9939-05-07930-X
Published electronically: June 28, 2005
MathSciNet review: 2163596
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a real compact space. Without using the axiom of choice we present a simple and direct proof that a non-zero homomorphism on $C(X)$ is determined by a point.


References [Enhancements On Off] (What's this?)

  • [1] R.M. Aron and G. H. Fricke, Homomorphism on $C(\mathbb{R} )$, Amer. Math. Monthly 93 (1986), no.7, 555. MR 0856297 (87i:46109)
  • [2] Ryszard Engelking, General topology, 2nd ed., Sigma Series in Pure Mathematics, vol. 6, Heldermann Verlag, Berlin, 1989. Translated from the Polish by the author. MR 1039321
  • [3] Leonard Gillman and Meyer Jerison, Rings of continuous functions, The University Series in Higher Mathematics, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto-London-New York, 1960. MR 0116199
  • [4] L. E. Pursell, comment: ``Homomorphism on $C(\mathbb{R} )$'', Amer. Math. Monthly 94 (1987), no.7, 646. MR 0935848 (89b:46065)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46J10, 46E25

Retrieve articles in all journals with MSC (2000): 46J10, 46E25


Additional Information

Z. Ercan
Affiliation: Department of Mathematics, Middle East Technical University, 06531 Ankara, Turkey
Email: zercan@metu.edu.tr

S. Onal
Affiliation: Department of Mathematics, Middle East Technical University, 06531 Ankara, Turkey
Email: osul@metu.edu.tr

DOI: https://doi.org/10.1090/S0002-9939-05-07930-X
Keywords: Real compact, algebra homomorphism.
Received by editor(s): July 12, 2004
Received by editor(s) in revised form: July 30, 2004
Published electronically: June 28, 2005
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society